• question-icon

    What causes blurred vision, hypotension and speech impairment after taking Clonidine and Seroquel?

default
Posted on Sat, 29 Jul 2017 in Brain and Spine
Question: My daughter is having body chills, blurred vision, weakness in legs and inability to soeak. Happens for about 30 seconds to a minute and happening 3 to 4 times a day. her psychiatrist suggested she cut clonidine in half for 2 days and then stop it and cut Seroquel in half. Just been happening for about 3 days
doctor
Answered by Dr. Seikhoo Bishnoi 12 minutes later
Brief Answer:
Probably she has developed side effects due to Clonidine and Seroquel.

Detailed Answer:
Hello thanks for asking from healthcaremagic.com

I can understand your concern. She is on 15 mg Lexapro, 0.05 mg Clonidine and 100 mg Seroquel for anxiety and depression.


Seroquel and Clonidine both are associated with side effects like blurred vision, hypotension, difficulty to speak etc symptoms. She probably developed these symptoms either due to Seroquel or Clonidine and this is the probable reason she has been advised dose reduction.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 2 minutes later
should the "spells" stop after the clonidine is discontinued if it is causing it and will it take until she totally stops it to see any difference?
doctor
Answered by Dr. Seikhoo Bishnoi 3 minutes later
Brief Answer:
She should feel better even on reducing the doses

Detailed Answer:
Hello again,

Reducing the dose would reduce the side effects and she will feel better. Tell her to take more and more liquids like juices.


Thanks and Take care
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Seikhoo Bishnoi 23 minutes later
Do you have any recommendations regarding any natural supplements to help with anxiety and insomnia.

Is melatonin safe to take with clonidine and Seroquel?
doctor
Answered by Dr. Seikhoo Bishnoi 17 minutes later
Brief Answer:
A lot of natural supplements can be used for anxiety.

Detailed Answer:
Hello again,

Yes, Melatonin is safe to be taken. This too is a natural drug.

For anxiety and insomnia natural supplements like St. Johns Wort, Ashwagandha, Valerian root extracts etc can help. These are safe to be taken. But since she is on Lexapro so low doses of these supplements should be used in order to reduce risk of serotonin syndrome.

Vitamin B12, vitamin D supplements should be used also with antidepressants. These also help to improve the actions of antidepressants and anxiety drugs.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypotension

doctor1 MD

I have had low blood pressure problems since two months now, everytime i stand up and walk i feel off balance. this all started when i got my...

doctor1 MD

Respected madam, I am an anaesthesiologist working in a sudivision hospital . Recently i had a pt of hypothyroidism going for cs. her starting BP...

doctor1 MD

Hi my dad has had prostrate cancer and received radium treatment which finished December 2012 In May 2013 he had a triple heart by-pass, 9 months...

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2